MAUDE Adverse Event Report: ATRIUM MEDICAL CORPORATION ADVANTA SLIDER GDS; 8MMX70CM, TW, H, ADVANTA VXT, GDS

ATRIUM MEDICAL CORPORATION ADVANTA SLIDER GDS; 8MMX70CM, TW, H, ADVANTA VXT, GDS
Model Number 22222
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/07/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
We are in the process of performing the investigation and will submit the follow-up report once the evaluation is completed.
 
Event or Problem Description
Report received stated that during a femoral-popliteal (fem-pop) bypass surgery the second layer of the graft was lifting during the removal of the helix.
 
Additional Manufacturer Narrative
Upon initial inspection the graft, the device exhibited shredding of the ptfe surface of the graft.The investigation confirmed that shredding of the surface of the graft was present when attempting to remove the helix wrap, however a root cause has not been determined.While the rings are added to the advanta vxt to improve kink, compression and torque resistance, a physician may choose to remove portions of it for surgical/ technical reasons.The instructions for use (ifu) clearly define the appropriate steps of removing the helix.Hold the graft flat (horizontal).Take the very distal portion of the ptfe ring with a pair of forceps and slowly pull off the ring at a 45 degree angle, being mindful not to catch the outer soft wrap.If the external support rings are pulled too quickly, it is possible for a small portion of the vxt outer wrap to be removed.Should the outer wrap fray, the physician is still left with the base layer, which will be sufficient to complete the procedure.A device history record review was performed and the graft lot was found to have met all specifications.Clinical evaluation: the graft needs to be sized correctly prior to implant to ensure the integrity of the anastomosis sites.If a graft is too short there would be excessive tension at the suture sites and could potentially result in tearing or shredding.The instructions for use state complications may occur during the use of any vascular graft include mechanical disruption or tearing of the graft material which may result in adverse events.

Brand Name
ADVANTA SLIDER GDS
Common Device Name
8MMX70CM, TW, H, ADVANTA VXT, GDS
Manufacturer (Section D)
ATRIUM MEDICAL CORPORATION
merrimack NH 03054
MDR Report Key6703673
Report Number3011175548-2017-00017
Device Sequence Number992117
Product Code DSY
UDI-Device Identifier00650862222227
UDI-Public00650862222227
Combination Product (Y/N)N
Initial Reporter CountryTU
PMA/510(K) Number
K992960
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 07/11/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date08/02/2019
Device Model Number22222
Device Catalogue Number22222
Device Lot Number407269
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/31/2017
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 07/07/2017
Supplement Date Received by Manufacturer08/22/2017
Initial Report FDA Received Date07/11/2017
Supplement Report FDA Received Date08/24/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1